i have beee on alprazolam SR (ZOLAX SR) 0.5mg one in the morning and one in the night for the last two and half month.my psych changes the potency as and when required.i also feel anxieous when i forget to take dose. my question is for how long we can be on it for relieving anxiety.is there any other anti anxiety medicine for long term use.because due to anxiety i oftenly come into depression.
Xanax should never be used for more than four months. My advice is to have your doctor put you on a long acting benzo like Klonopin or diazepam. You MUST taper off the Xanax. Even the small dose you're on requires a taper. Don't let anyone tell you that you don't have to taper. If you are going to go on another benzo, then you must do a step-wise taper...............slowly lowering the dose of Xanax while slowly adding the new med. Long acting benzos take time to build up in your system and if you just stop the Xanax you will have basically nothing in your system to help with the anxiety.........which will cause rather horrible rebound anxiety.
It's OK to be on two benzos during this step-wise taper process, but as soon as possible, you must let the Xanax go. You should never be on two benzos at the same time.
Ok...I know I sound like a broken record tonight, buy I wholeheartedly agree with greenlydia on this. Being active with your psychiatrist and talking about different medications is very smart and longer acting benzos like Klonopin are prescribed for longer term...but whatever you do, just ensure you do not do it on your own...Always do it in consultation with your prescribing doctor...keep us posted!
you said that "Xanax should never be used for more than four months." .Do you have any reference or evidence .Not questioning just wanted to know the myth . I am having aprazolam for the last 2 years and it is causing me depression but my P-doc not accepting it .Please give any reference link .
As a rule, Xanax, when taken regularly, and not "as needed", should be only used in short term courses, like a few months, due to dependency and tolerance issues. There's no rule set in stone about that...so, there's not going to be a link that says that. It's a recommendation. Every doctor does things differently.
I believe we already discussed your situation in length on another thread, didn't we? Didn't I advise you to get a second opinion, or find a new doctor? I think that's what I remember...if so, that would still be my advice.
You're just spinning your wheels trying to get validation on your hunch that the Xanax is causing your depression. I told you that it CAN cause depression, but in reality, there's no way to know for sure, no matter WHO your doctor is. The only thing a doc could do is be sensitive to your feeling about the Xanax, work with you to get you off of it, then reevaluate your depression.
I think the underlying issue is that you're not pleased with your doctor's handling of your concerns, and that IS a problem. So, you can try to have a frank discussion with him, where you TELL him that's how you feel and demand a new game plan, or find a new doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.